Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 11:20:07 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632237
  • Total Topics: 47873
  • Online Today: 259
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Is it the Epzicom or Sustiva ?  (Read 1579 times)

0 Members and 1 Guest are viewing this topic.

Offline budndallastx

  • Member
  • Posts: 463
Is it the Epzicom or Sustiva ?
« on: December 13, 2006, 10:36:52 AM »
Okay, I just have had an awful week with my meds.  Sunday afternoon, I developed a rash on my legs and arms which I attributed to the Sustiva based on my readings.  On Monday, I developed a slight fever and now today I feel like someone who just had an extensive workout.  I saw the doc yesterday and he wants me to go off Sustiva but these symptoms sound like Epzicom sensitivity.

Now he's talking about a PI instead of the Sustiva.  I get the impression the doctor is just guessing so I have an appointment on the 27th with a different doctor.  In the interim, what do I do?  I have a call into his office to see if maybe switching to Atripla will be the key. 

My tests for mutations came back clean so I am not wanting to do anything that will trigger any type of mutation.  How do you switch from one med to another?

Meds since: 11/20/2006
Sustiva / Truvada
12/08/2008 VL:<48 CD4 622 (38%)   
9/8/2008 VL:<48 CD4 573 (30%)
5/2008 VL:<48 CD4 464 (30%)
1/2008  VL: <50  CD4 425(28%)
9/2007   VL: <50  CD4 465 (27%)
6/2007   VL: <50   CD4 443 (26%)
3/2007  VL: <50   CD4 385 (25%)
12/2006 - VL: <50   CD4: 384 (25%)
11/2006 - VL:  22K  CD4: 208 (18%)

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: Is it the Epzicom or Sustiva ?
« Reply #1 on: December 15, 2006, 07:26:01 PM »
It's hard to say which drug caused the rash because it could be either one.  If abacavir hypersensitivity is suspected, then that drug is the one that needs to be discontinued since that one is potentially serious.  Some can treat through a Sustiva rash, but if it's severe and accompanied by fever, muscle and joint aches, it may be necessary to switch as well.  The problem is deciding which drug is causing the side effect.  Switching to Atripla might be a reasonable option and if the rash continues, then you'd know it's from Sustiva and you can make a decision about switching out of it later.  Something to discuss carefully with your doc.

Offline budndallastx

  • Member
  • Posts: 463
Re: Is it the Epzicom or Sustiva ?
« Reply #2 on: December 18, 2006, 01:56:14 PM »
Well the rash got worse and the Dr. took me off all meds.  Now I am sitting here paranoid about a mutation.  The mutation could be with the Sustiva since it stays in the system much much longer than the epzicom.  AM I worrying about something I shouldn't or do I have a quack as a doctor?  Just curious if anyone else had to go cold turkey on their meds? 

Also, what's the proper follow-up?  Do they need to do another viral load and test for mutations?
Meds since: 11/20/2006
Sustiva / Truvada
12/08/2008 VL:<48 CD4 622 (38%)   
9/8/2008 VL:<48 CD4 573 (30%)
5/2008 VL:<48 CD4 464 (30%)
1/2008  VL: <50  CD4 425(28%)
9/2007   VL: <50  CD4 465 (27%)
6/2007   VL: <50   CD4 443 (26%)
3/2007  VL: <50   CD4 385 (25%)
12/2006 - VL: <50   CD4: 384 (25%)
11/2006 - VL:  22K  CD4: 208 (18%)

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Is it the Epzicom or Sustiva ?
« Reply #3 on: December 18, 2006, 04:42:47 PM »
If you had a fever it is most likely the abacavir in Epzicom, but it could also be the Sustiva.

It is important never to use abacavir (Ziagen) again, since the reaction can be much very worse on restarting, fatal even.

Rash etc aside, now you've stopped Sustiva a cautious doc would switch to a PI based combo for the very reason you identified - possibility of resistance to Sustiva (and its sister drug Viramune).  Reported rates are about 50% among people who stop straight out.

But some docs, and fairly perhaps, would try Sustiva again with a different nuke pair, like Truvada (on the basis the problem was down to Epzicom). 

A resistance test a week or so after stopping >may< be useful to spot mutations affecting Sustiva's effectiveness.

Nuke-wise, both the drugs in Epzicom leave the body quickly so stopping them cold turkey is most unlikely to result in resistance-causing mutations.

Good luck

- matt
"The object is to be a well patient, not a good patient"

Offline budndallastx

  • Member
  • Posts: 463
Re: Is it the Epzicom or Sustiva ?
« Reply #4 on: December 19, 2006, 07:03:56 AM »
Thanks Matt -

I have been doing my research on the PI's and am terrified of the switch to them since the Sustiva was so easy to adapt to.  THe idea of yellow skin, lipodystrophy and diarrhea are not exactly "user-friendly" reactions. 

Reyataz seems to be the PI of choice at the moment.  If the skn yellows, how long does it usually last ?

Tom
Meds since: 11/20/2006
Sustiva / Truvada
12/08/2008 VL:<48 CD4 622 (38%)   
9/8/2008 VL:<48 CD4 573 (30%)
5/2008 VL:<48 CD4 464 (30%)
1/2008  VL: <50  CD4 425(28%)
9/2007   VL: <50  CD4 465 (27%)
6/2007   VL: <50   CD4 443 (26%)
3/2007  VL: <50   CD4 385 (25%)
12/2006 - VL: <50   CD4: 384 (25%)
11/2006 - VL:  22K  CD4: 208 (18%)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.